Ask a doctor

Lipo-Ex Side Effects- Hard Bump, Red and Tender. (photo)

I have had 3 Lipo-Ex treatments of the abdomen. The first 2 were without pain.side effects. However, the third I had a different technician and felt the procedure was warmer, and rougher. After the 3rd treatment my abs were a little sore, 3 days after the treatment I have noticed a hard bump/lump that is round in the lower part of my stomach just above my c-section scar, now the area is very tender to the touch and the skin is red and warm....is there cause for alarm? HELP!!

Doctor Answers (9)

Liposuction - EX

+1

You need to talk to your PS...it's hard to say anything absolutely via this forum but this looks like a cellulitis.  You probably need antibiotics; possibly just oral but, if severe and/or progressive, you may need parenteral (IV).  You also may need to have the area drained surgically (not necessarily such a big procedure) depending on what your course is like.  The first step, though, is for you to contact your PS.

I hope that this helps, and good luck,
Dr. E
 


New York Plastic Surgeon
5.0 out of 5 stars 155 reviews

Lipo-Ex Side Effects- Hard Bump, Red and Tender. (photo)

+1

Appears as a cellulitis in the photo. Seek immediate medical care, like PO antibiotics. If it becomes more swollen, tender you may need a drainage operation. The cause most likely is a break in sterile technique, contaminated creams, wand, both. Or the area being treated was not cleansed correctly. Return to discuss with the doctor or center. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Abdominal Reaction To Lipo-Ex Treatment

+1

Whether this is an inflammatory reaction to fat necrosis or an infection (cellullitis/asbcess) can not be determined based on these photographs alone. If this problem persists more than a few days, I would suggest you get an evaluation from a board-certified plastic surgeon to consider your treatment options.

Barry L. Eppley, MD, DMD
Indianapolis Plastic Surgeon
4.5 out of 5 stars 32 reviews

You might also like...

Radiotherapy for liposuction

+1
The issue is whether this is a topical skin reaction or indication of internal fat necrosis. See your treating physician as soon as possible. If you were not treated by a board certified plastic surgeon, then I highly recommend that you see one now for an evaluation.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 13 reviews

Redness and Pain after Lipo Ex

+1

Lipo Ex uses radio frequency to destroy fat. You may be experiencing a reaction & inflammation to the damaged fat cells. However, this may also be a skin infection (cellulitis). You need to contact your treating physician as soon as possible.

Karol A. Gutowski, MD, FACS
Chicago Plastic Surgeon
5.0 out of 5 stars 20 reviews

Possible infection

+1

The redness may indicate a possible infection and you need to be evaluated by a board-certified ASPS Doctor.

Edward J. Bednar, MD
Charlotte Plastic Surgeon
5.0 out of 5 stars 50 reviews

Lipo-ex?

+1

Thank you for the question and picture.

It is difficult to give you good advice without direct physical examination.

However, any area of skin with the signs/symptoms you describe  should be evaluated for the presence of infection ( cellulitis). I think you need to be evaluated by a physician ASAP. 

Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 793 reviews

Warmth and redness after a procedure

+1

If you are at all concerned for the potential to have an infection, I sugget you speak with your treating physician and get an evaluation.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Lipo-ex with red painful lump

+1

Lipo-ex is a radiofrequency treatment to reduce the fat, though it appears that you have an area of fat necrosis and inflammation, and perhaps an infection. You had best see your surgeon right away to sort things out.

Best of luck, peterejohnsonmd.com

Peter E. Johnson, MD
Chicago Plastic Surgeon
4.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.